Monday, July 12, 2010
I started taking the Topamax, titrating as prescribed. I was never able to get up to the therapeutic dosage. I almost immediately starting having every side effect there was to have with this medication. Up until that point, I had rarely put any drug into my body other than the occasional antibiotic or OTC medication. I hated to feel out control. I am a total "Type A" personality. I called Dr. S. to tell him I didn't like the way the medication was making me feel. I was told to give it time. So like a good little patient, I did. However, the dizziness, confusion, and lack of coordination and concentration was more than I could bear. I felt worse cognitively than when I had a migraine! I was a stay-at-home mother of an infant and a 4 year old, so I needed to be able to function. I made an appointment and told Dr. S. I weaned myself off of the topamax because I just couldn't handle the side effects. He offered to give me Depakote, however, it has many of the same side effects, plus weight gain. I was definately not up for that! I ended up leaving, feeling defeated and given no other treatment options. It was my impression, he did not take migraine to be a serious ailment. That was my last appointment at that office. When a migraine would hit, I took a Relpax (which did nothing) and slept. Luckily at that time I could go anywhere from 1 month to 3 months without having one. The turning point in my quality of life and my migraines did not really occur until 2006.
Posted by Jessica at 3:28 PM